The structure of fractional spaces generated by a two-dimensional elliptic differential operator and its applications
© Ashyralyev et al.; licensee Springer. 2014
Received: 30 October 2013
Accepted: 3 December 2013
Published: 2 January 2014
We consider the two-dimensional differential operator defined on functions on the half-plane with the boundary conditions , , where , , are continuously differentiable and satisfy the uniform ellipticity condition , . The structure of the fractional spaces generated by the operator A is investigated. The positivity of A in Hölder spaces is established. In applications, theorems on well-posedness in a Hölder space of elliptic problems are obtained.
MSC: 35J25, 47E05, 34B27.
Keywordspositive operator fractional spaces Green’s function Hölder spaces
It is well known that (see, for example, [1–3] and the references therein) various classical and non-classical boundary value problems for partial differential equations can be considered as an abstract boundary value problem for an ordinary differential equation in a Banach space with a densely defined unbounded operator. The importance of the positivity property of the differential operators in a Banach space in the study of various properties for partial differential equations is well known (see, for example, [4–7] and the references therein). Several authors have investigated the positivity of a wider class of differential and difference operators in Banach spaces (see [8–18] and the references therein).
Let us give the definition of positive operators and introduce the fractional spaces and preliminary facts that will be needed in the sequel.
holds on the edges , of S, and outside of the sector S. The infimum of all such angles ϕ is called the spectral angle of the positive operator A and is denoted by . We say that A is a strongly positive operator in E if .
Throughout the article, M indicates positive constants which may differ from time to time, and we are not interested to precise. If the constant depends only on , then we will write .
Theorem 1 
Danelich in  considered the positivity of a difference analog of the 2m th-order multi-dimensional elliptic operator with dependent coefficients on semi-spaces .
The structure of fractional spaces generated by positive multi-dimensional differential and difference operators on the space in Banach spaces has been well investigated (see [21–23] and the references therein).
In papers [19, 24–27] the structure of fractional spaces generated by positive one-dimensional differential and difference operators in Banach spaces was studied. Note that the structure of fractional spaces generated by positive multi-dimensional differential and difference operators with local and nonlocal conditions on in Banach spaces has not been well studied.
hold. Here .
Clearly, from estimates (3) and (4) it follows that A is a positive operator in . Namely, we have the following.
Here, the structure of fractional spaces generated by the operator A is investigated. The positivity of A in Hölder spaces is studied. The organization of the present paper is as follows. In Section 2, the positivity of A in Hölder spaces is established. In Section 3, the main theorem on the structure of fractional spaces generated by A is investigated. In Section 4, applications on theorems on well-posedness in a Hölder space of parabolic and elliptic problems are presented. Finally, the conclusion is given.
2 Positivity of A in Hölder spaces
This finishes the proof of Theorem 3. □
Note that from the commutativity of A and its resolvent , and Theorem 3, we have the following theorem.
3 The structure of fractional spaces
Suppose β, . Consider the fractional space and the Hölder space . In this section, we prove the following structure theorem.
Theorem 5 The norms of the spaces and are equivalent.
We will estimate , , separately.
This is the end of the proof of Theorem 5. □
and , which guarantees that problem (40) has a smooth solution .
where is independent of φ, ψ, and f.
in a Banach space with a positive operator A defined by (1). Here is the given abstract function defined on with values in E, , are elements of . Therefore, the proof of Theorem 6 is based on Theorem 5 on the structure of the fractional spaces , Theorem 4 on the positivity of the operator A, on the following theorems on coercive stability of elliptic problems, nonlocal boundary value for the abstract elliptic equation and on the structure of the fractional space . This is the end of the proof of Theorem 6. □
where () does not depend on g.
The proof of Theorem 7 uses the techniques introduced in [, Chapter 5] and it is based on estimates (3) and (4).
Theorem 8 ([, Theorem 5.2.48])
The spaces and coincide for any , and their norms are equivalent.
Theorem 9 ([, Theorem 3.1])
holds, where M does not depend on α, φ, ψ, and f.
Here, , , and are given smooth functions and they satisfy every compatibility condition and (41), which guarantees that problem (43) has a smooth solution .
where is independent of f.
The proof of Theorem 10 is based on Theorem 5 on the structure of the fractional spaces , Theorem 4 on the positivity of the operator A, Theorem 7 on coercive stability of the elliptic problem, Theorem 8 on the structure of the fractional space , and the following theorem on coercive stability of the nonlocal boundary value for the abstract elliptic equation.
Theorem 11 ([, Theorem 3.1])
holds, where M does not depend on α and f.
Some of the results of the present article were announced in the conference proceeding  as an extended abstract without proofs. The authors would like to thank Prof. Pavel Sobolevskii (Universidade Federal do Ceará, Brasil). The second author would also like to thank The Scientific and Technological Research Council of Turkey (TUBİTAK) for the financial support.
- Fattorini HO Mathematics Studies. In Second Order Linear Differential Equations in Banach Spaces. North-Holland, Amsterdam; 1985.Google Scholar
- Grisvard P: Elliptic Problems in Nonsmooth Domains. Pitman, London; 1984.Google Scholar
- Krein SG Translations of Mathematical Monographs. In Linear Differential Equations in a Banach Space. Am. Math. Soc., Providence; 1968.Google Scholar
- Ashyralyev A, Sobolevskii PE: Well-Posedness of Parabolic Difference Equations. Birkhäuser, Basel; 1994.View ArticleGoogle Scholar
- Ashyralyev A, Sobolevskii PE: New Difference Schemes for Partial Differential Equations. Birkhäuser, Basel; 2004.MATHView ArticleGoogle Scholar
- Krasnosel’skii MA, Zabreiko PP, Pustyl’nik EI, Sobolevskii PE: Integral Operators in Spaces of Summable Functions. Noordhoff, Leiden; 1976.View ArticleGoogle Scholar
- Agarwal R, Bohner M, Shakhmurov VB: Maximal regular boundary value problems in Banach-valued weighted spaces. Bound. Value Probl. 2005, 1: 9-42.MathSciNetGoogle Scholar
- Alibekov KhA, Sobolevskii PE: Stability of difference schemes for parabolic equations. Dokl. Akad. Nauk SSSR 1977, 232(4):737-740.MathSciNetGoogle Scholar
- Alibekov, KhA: Investigations in C and of difference schemes of high order accuracy for approximate solutions of multidimensional parabolic boundary value problems. Dissertation. Voronezh State University, Voronezh (1978)Google Scholar
- Alibekov KhA, Sobolevskii PE: Stability and convergence of difference schemes of a high order for parabolic differential equations. Ukr. Mat. Zh. 1979, 31(6):627-634.MATHMathSciNetGoogle Scholar
- Ashyralyev A, Akturk S, Sozen Y: Positivity of two-dimensional elliptic differential operators in Hölder space. AIP Conf. Proc. 2012, 1470: 77-79.View ArticleGoogle Scholar
- Danelich, SI: Fractional powers of positive difference operators. Dissertation. Voronezh State University, Voronezh (1989)
- Lunardi A: Analytic Semigroups and Optimal Regularity in Parabolic Problems. Birkhäuser, Basel; 1995.MATHView ArticleGoogle Scholar
- Simirnitskii YuA, Sobolevskii PE: Positivity of multidimensional difference operators in the C -norm. Usp. Mat. Nauk 1981, 36(4):202-203.Google Scholar
- Sobolevskii PE: The coercive solvability of difference equations. Dokl. Akad. Nauk SSSR 1980, 201(5):1063-1066.MathSciNetGoogle Scholar
- Solomyak MZ:Analytic semigroups generated by elliptic operator in spaces . Dokl. Akad. Nauk SSSR 1959, 127(1):37-39.MATHMathSciNetGoogle Scholar
- Solomyak MZ:Estimation of norm of the resolvent of elliptic operator in spaces . Usp. Mat. Nauk 1960, 15(6):141-148.MATHMathSciNetGoogle Scholar
- Stewart HB: Generation of analytic semigroups by strongly elliptic operators under general boundary conditions. Trans. Am. Math. Soc. 1980, 259: 299-310. 10.1090/S0002-9947-1980-0561838-5MATHView ArticleGoogle Scholar
- Ashyralyev A: Fractional spaces generated by the positive differential and difference operators in a Banach space. In Mathematical Methods in Engineering. Edited by: Tas K, Tenreiro Machado JA, Baleanu D. Springer, Dordrecht; 2007.Google Scholar
- Hardy GH, Littlewood JE, Pólya G: Inequalities. Cambridge University Press, Cambridge; 1988.MATHGoogle Scholar
- Ashyralyev A, Sobolevskii PE: The linear operator interpolation theory and the stability of the difference schemes. Dokl. Akad. Nauk SSSR 1984, 275(6):1289-1291.MathSciNetGoogle Scholar
- Triebel H: Interpolation Theory, Function Spaces, Differential Operators. North-Holland, Amsterdam; 1978.Google Scholar
- Ashyralyev, A: Method of positive operators of investigations of the high order of accuracy difference schemes for parabolic and elliptic equations. Dissertation, Inst. of Math. of Acad. Sci. Kiev (1992)
- Ashyralyev A, Yaz N: On structure of fractional spaces generated by positive operators with the nonlocal boundary value conditions. In Proceedings of the Conference Differential and Difference Equations and Applications. Edited by: Agarwal RP. Hindawi Publishing Corporation, New York; 2006.Google Scholar
- Ashyralyev A, Tetikoğlu FS: The structure of fractional spaces generated by the positive operator with periodic conditions. 1470. AIP Conference Proceedings 2012, 57-60., ICAAM, 2012Google Scholar
- Bazarov MA: On the structure of fractional spaces. In Proceedings of the XXVII All-Union Scientific Student Conference ‘The Student and Scientific-Technological Progress’. Novosibirsk. Gos. Univ., Novosibirsk; 1989:3-7. (in Russian)Google Scholar
- Ashyralyev A, Nalbant N, Sozen Y: Structure of fractional spaces generated by second order difference operators. J. Franklin Inst. 2013. 10.1016/j.jfranklin.2013.07.009Google Scholar
- Ashyralyev A: On well-posedness of the nonlocal boundary value problems for elliptic equations. Numer. Funct. Anal. Optim. 2003, 24: 1-15. 10.1081/NFA-120020240MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.